Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having foul smell from vagina. Having prolapsed bladder after hysterectomy. Prescribed Estrace cream. Guide?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have been dealing with this issue for over a year I had foul smell from vagina, I heard that patients who have a mesh for prolapsed bladder after a hysterectomy are having issues. I went to the urologist who told me I had thinning skin in this area and prescribed Estrace cream. This continued and intercourse was getting more painful, I saw my gynecologist and was told that when she inserted the speculum my vaginal area looked like it a cat scratch me. I was tested for vaginitis , yeast infection, and the results were negative. I saw my primary physician and was told it was a yeast infection after a pap was done. I was treated it went away, but came back with a vengeance after having intercourse I saw slight blood and thought nothing of it as this happened several years ago due to a stich left in from the mesh I was told. My vaginal open and vulva area is inflamed and swollen, the skin on the right side is just about flush with the left side of the vulva is just as bad, I did see a different GYN who prescribed fluocinolone acetonide ointment 0.025% to apply once daily. This does not seem to be helping at all and things seem worse it feels like my skin is raw and very uncomfortable to wear clothing or sit at times its something you always know is there. The GYN told me to come back in a month and if not better she will have to check me for cancer? I have been with my husband for 15 years and prior to that one other relationship that lasted for three years. I have heard of HPV but do not quite understand how you would get it only that the risk is higher if you have several different sexual partners, smoke or was a female born to a mother who took DES I have no idea as I was never told by my mother this who passed when I was 28 yrs old which I am currently 55, I do know my mother developed Type I diabetes when she became pregnant with my brother whom is the oldest and he was premature but a very large baby weight 10 pounds 11 OZ. I am not sure if they prescribed my mother to take this drug due to her medical condition. Getting back to this should I contact the GYN who prescribed this ointment that's not helping and get in sooner than latter its been almost two weeks?
Posted Sat, 21 Sep 2013 in Women's Health
Answered by Dr. Rhea Chanda 44 minutes later
Brief Answer:
Vaginosis/vulval irritation

Detailed Answer:
On the outset the symptoms like foul smelling vaginal odor, sound like a vaginal infection. It may be possible, that you are prone to vaginal infections because after all you have a mesh in situ, and its imperative to maintain hygiene religiously. Because anything like a mesh, can become a foci for infection,if proper care isnt taken. I would advise you to take some probiotics to help maintain the good flora in the vagina which will treat the foul odor. On the other hand, the skin changes of the vulva you have mentioned do concern me. I would advise that you get checked for cancer. If there as been absolutely no improvement by the ointment given by the dermatologist, do follow up with him.A biopsy may be required.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor